10 doctors weighed in:
I want help withdrawing from fentanyl duralegesic patch.I have had two fusion surgeries in three years, the last one was on 10/17/11. It went from 200 mcg to 75 mcg. Ialso sweat terribly. What should I do?
10 doctors weighed in

Dr. Gregg Albers
Addiction Medicine
4 doctors agree
In brief: Fentanyl
Fentanyl is a synthetic opioid, and a few patients will have significant withdrawal.
Muscles aches, sweating, nausea can be blunted by coming off slowly. Work with your doctor to reduce your dose more slowly. Other options include suboxone, and other medication that help to lessen withdrawal symptoms.

In brief: Fentanyl
Fentanyl is a synthetic opioid, and a few patients will have significant withdrawal.
Muscles aches, sweating, nausea can be blunted by coming off slowly. Work with your doctor to reduce your dose more slowly. Other options include suboxone, and other medication that help to lessen withdrawal symptoms.
Dr. Gregg Albers
Dr. Gregg Albers
Thank
Dr. REHAN MEMON
Pain Management
2 doctors agree
In brief: Wean
Discuss with yr doctor but usually clonidine, gabapentin, +/- vistaril (hydroxyzine) for few weeks worrks wonderfully.
Also try slower wean.

In brief: Wean
Discuss with yr doctor but usually clonidine, gabapentin, +/- vistaril (hydroxyzine) for few weeks worrks wonderfully.
Also try slower wean.
Dr. REHAN MEMON
Dr. REHAN MEMON
Thank
Dr. Jeff Blixt
Addiction Medicine
2 doctors agree
In brief: Seek professional he
Find help from a physician that either specializes in addiction or pain managment, perhaps a slower taper is needed or other meds can be utilized to assisit the process.
This may be all that is needed if this is just physical withdrawal, if addiction is involved other help may be needed, bottom line see a physician knowledge in this area.

In brief: Seek professional he
Find help from a physician that either specializes in addiction or pain managment, perhaps a slower taper is needed or other meds can be utilized to assisit the process.
This may be all that is needed if this is just physical withdrawal, if addiction is involved other help may be needed, bottom line see a physician knowledge in this area.
Dr. Jeff Blixt
Dr. Jeff Blixt
Thank
Dr. Philip Rosenblum
Family Medicine
1 doctor agrees
In brief: Some ideas
All opioid medication cause withdrawal symptoms if they are stopped quickly.
The key is to reduce the dosage slowly, minimizing withdrawal symptoms. You've already gone throgh most of the withdrawal from 200 mcg to 75 mcg, but increasing to 125 mcg for several days by adding a 50 mcg patch might help. Catapres (clonidine) is a non-scheduled medication (patch or table) that can block the sweating, .

In brief: Some ideas
All opioid medication cause withdrawal symptoms if they are stopped quickly.
The key is to reduce the dosage slowly, minimizing withdrawal symptoms. You've already gone throgh most of the withdrawal from 200 mcg to 75 mcg, but increasing to 125 mcg for several days by adding a 50 mcg patch might help. Catapres (clonidine) is a non-scheduled medication (patch or table) that can block the sweating, .
Dr. Philip Rosenblum
Dr. Philip Rosenblum
Thank
Get help from a real doctor now
Dr. Vikram Patel
Board Certified,
33 years in practice
933K people helped
Continue
108,000 doctors available
Read more answers from doctors